Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ScarletBegonias

Accutane for the [second time]-- Open Discussion & My progress

Recommended Posts

Hey Community,

I noticed there are lots of unanswered posts by older acne sufferers debating going back on Accutane for a second time. I'm starting this post in hopes of trying to streamline the conversation and also document my own experience going on a second round of isotretinoin. I hope to hear from some of you!

I am a female, 28, and have battled with acne since I was about 14 years old. I myself suffered from deep, painful cystic acne that was finally my driving force at age 25 to try Accutane. I took Zenatane for 5 months (dosage was 40/40/60/60/60) and I had amazing results. I stayed 95-100% clear for 3 years! I didn't so much as even get a blackhead during that time. Within this past year however, I have slowly started getting flare ups that I do not think are hormonal. I gave it a fair 9 months of trying alternative treatments rather than run to the dermatologist for more medication. My main reason for going on a second dose is that even with my skin breaking out again, I do not get cystic acne anymore. So I am hoping that a second round of Accutane might finally wipe out my leftover, persistent breakouts. I will be taking my first dose of Myorisan at 30mg tomorrow. I will try to post a few updates as I start seeing some changes.

Link to comment
Share on other sites

WEEK 3:

I have been on 30mg of Myorisan for 3 weeks now. My current side effects are:

1. The dreaded initial break out- although not even half as bad as the first time I used isotretinoin, mostly because my skin was in a better beginning state this time around. So far I have been getting gnarly white heads followed by flaky skin once they start to heal.

2. Dry lips- much drier this time around as it is winter time and I live in a very dry state.

3. Minor dermatitis (dry skin)- I got this last time on my forearm. This time it is on the top of my left hand. It is tiny red bumps and some visible dry patches. This went away quickly last time with a cortisone topical cream. I am hoping to get the same one prescribed at my next derm visit. 

4. Decreased sex drive- I don't remember if I experienced this the first time since I was single. But I notice it this time around as I have a boyfriend now. This may also have to do with my age (28).

5. Mood swings- I have noticed I have been feeling more on edge and slightly depressed. This exact emotional side effect happened last time I began taking isotretinoin. I remember it subsided after a month or so, especially once I started seeing improvements in my skin. I am hoping for the same outcome this time around.

Current Products:

  • Cetaphil original face cleanser
  • Cerave AM & PM moisturizers
  • Aquaphor
  • Skinfix Lip Repair Balm
  • Aveeno Moisturizing oil (it is actually a lotion)
  • A Humidifier- for anyone reading this that is on or about to start Accutane, GET A HUMIDIFIER! I wish I had owned one last time I was going through this. I notice a huge difference in my lips & mouth not being as dry on the nights I have used my humidifier. I have a PUR brand one.
Link to comment
Share on other sites

WEEK 9:

I have been on 60mg of Myorisan for 9 weeks now:

After a full 2 months my skin is FINALLY starting to clear up. The last of my initial break out has started to heal and all I am dealing with now is some hyper pigmentation from areas where I had a bad initial break out. I expect all the discoloration to start to fade in the next month or so now that the IB is over. :smileys_n_people_3:

Current Side Effects:

  1. Dry skin & mild eczema- The eczema is mainly on the tops of my hands & left forearm. It has been generally manageable with excessive moisturizing. The dry skin battle continues on the lower half of my face (my most problematic break out area since I've had acne as a teenager).
  2. Mild lower back pain- Mainly noticeable when I wake up in the morning then it subsides.
  3. Mild constipation issues/ hard stools- Definitely no fun and not a side effect I experienced last time on Accutane. But still manageable with proper diet.
  4. Dandruff- Obviously from dry skin on my scalp, the only upside of this side effect is that I only have to wash my hair once a week right now which is nice!
  5. Constant Thirst- Annoying but good in that it has forced me to drink a lot more water than what I normally drink in a day.

Current Products:

  • Varicream- a god send!! I stopped using all my other moisturizers and only use this on my face & body. It is a very thick cream but absorbs rather fast and has helped drastically with flakiness on my face and in treating the eczema.
  • Aquaphor
  • Cetaphil face wash

 

Link to comment
Share on other sites

WEEK 14:

Continuing with Myorisan 60mg/daily:

My only current side effects are dry skin, dry lips, increased thirst and extremely dry eyes. My eyes are so dry that if I don't use night time drops, I wake up with very sore eyes. Other than that, I currently have 100% clear skin and minor hyper pigmentation that is healing. I am definitely looking forward to almost being finished with my treatment! But, I will say I believe I am finally out of the tough phase of accutane.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×